MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POROUS SIZE 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POROUS SIZE 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71356006
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Injury (2348); Joint Disorder (2373)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the left hip due to fail tha, with grossly loose and unstable femoral component.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the root cause of the first revision was the stated disarticulation of polyethylene from acetabular cup and loosening of the acetabular shell.What caused the disarticulation cannot be conclusively determined with the available information.The root cause of the second revision with the loosening of the femoral components and reported gluteus medius tear cannot be concluded if related to trauma or external factor during the noted camping trip or aseptic loosening of the femoral device.The very slight elevation of the chromium cannot be attributed to the ceramic and polyethylene hip articulation with a titanium stem.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lack of ingrowth, lifetime of device, and traumatic injury.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ANTHOLOGY SO POROUS SIZE 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10133521
Report Number1020279-2020-02220
Device Sequence Number19800108
Product Code JDI
UDI-Device Identifier03596010567765
UDI-Public03596010567765
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71356006
Device Catalogue Number71356006
Device Lot Number17BM02373
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;